Alert archive / Texas / Freeze Warnings in 2011
Freeze Warning 22, NWS Lake Charles, LA
NWS Lake Charles, LA issued this freeze warning at Nov 27, 2011, 3:40 PM CST for 4 counties in Texas; Beauregard Parish, Vernon Parish, Louisiana. It took effect at Nov 28, 2011, 1:00 AM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 27, 2011, 3:40 PM CST (21:40 UTC)
- In effect from
- Nov 28, 2011, 1:00 AM CST
- Expired
- Nov 28, 2011, 7:27 AM CST
- In force
- 6 hr
- Issued by
- NWS Lake Charles, LA
Counties Beauregard Parish, LA, Vernon Parish, LA, Hardin County, TX, Jasper County, TX, Newton County, TX, Tyler County, TX
The radar
The Lake Charles radar (KLCH), 90 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.7 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 687 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- -99 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
346 WWUS74 KLCH 272140 NPWLCH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 340 PM CST SUN NOV 27 2011 ...STRONG NORTHWESTERLY WINDS EXPECTED THIS EVENING WITH FREEZING TEMPERATURES EXPECTED OVERNIGHT... .STRONG NORTHWESTERLY WINDS WILL CONTINUE ACROSS LOWER PORTIONS OF SOUTHEAST TEXAS AND SOUTHWEST LOUISIANA THROUGH EARLY EVENING. WITH CLEARING SKIES AND COLDER AIR MOVING INTO THE AREA...TEMPERATURES ARE EXPECTED TO FALL TO NEAR OR BELOW FREEZING ACROSS PORTIONS OF SOUTHEAST TEXAS AND SOUTHWEST LOUISIANA. THE FREEZING TEMPERATURES ARE EXPECTED MAINLY NORTH OF I-10 AND ALONG AND WEST OF HIGHWAY 171. TXZ215-216-280545- /O.NEW.KLCH.FZ.W.0022.111128T0700Z-111128T1400Z/ /O.CON.KLCH.WI.Y.0025.000000T0000Z-111128T0000Z/ JEFFERSON-ORANGE- INCLUDING THE CITIES OF...BEAUMONT...PORT ARTHUR...ORANGE... VIDOR...BRIDGE CITY 340 PM CST SUN NOV 27 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... ...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM CST MONDAY... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CST MONDAY. * TIMING...STRONG NORTHWEST WINDS EXPECTED NOW THROUGH 6 PM THIS EVENING. TEMPERATURES EXPECTED TO FALL 30 T0 32 DEGREES LATE TONIGHT THROUGH EARLY MONDAY MORNING. EXPECTED DURATION OF FREEZING TEMPERATURES IS 2 TO 3 HOURS. * WINDS...NORTHWEST WINDS 20 TO 25 MPH. GUSTS TO 30 MPH POSSIBLE INLAND...UP TO 35 MPH NEAR THE COAST. * IMPACTS...FOR WINDS...DRIVERS SHOULD USE CAUTION ESPECIALLY WHEN DRIVING ON EAST-WEST ORIENTED ROADWAYS. FOR FREEZING TEMPERATURES...PROTECT PLANTS BY COVERING THEM OR BRINGING THEM INSIDE. BRING PETS INDOORS OR PROVIDE ADEQUATE PROTECTION IF OUTDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 TO 34 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. WINDS OVER LOCAL WATERWAYS COULD BE 5 MPH HIGHER THAN OVER LAND. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. PEOPLE SHOULD TAKE MEASURES TO PROTECT PLANTS BY COVERING THEM OR BRINGING THEM INSIDE. ALSO...PETS SHOULD BE PROTECTED OR MOVED INDOORS. BE CAREFUL HEATING YOUR HOME. SPACE HEATERS NEED TO BE KEPT 36 INCHES AWAY FROM ANYTHING THAT CAN BURN. TURN IT OFF WHEN YOU LEAVE THE ROOM OR GO TO BED. && $$ LAZ027-030-041-TXZ180-201-259>262-280545- /O.NEW.KLCH.FZ.W.0022.111128T0700Z-111128T1400Z/ VERNON-BEAUREGARD-CALCASIEU-TYLER-HARDIN-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- INCLUDING THE CITIES OF...LEESVILLE...NEW LLANO...DE RIDDER... LAKE CHARLES...SULPHUR...WOODVILLE...COLMESNEIL...LUMBERTON... SILSBEE...JASPER...KIRBYVILLE...NEWTON...BUNA...DEWEYVILLE 340 PM CST SUN NOV 27 2011 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM CST MONDAY... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CST MONDAY. * TEMPERATURE...TEMPERATURES OF 29 TO 32 DEGREES IS EXPECTED BETWEEN 1 AM AND 8 AM MONDAY. EXPECTED DURATION OF FREEZING TEMPERATURES IS 4 TO 6 HOURS. * IMPACTS...PROTECT PLANTS BY COVERING THEM OR BRINGING THEM INSIDE. BRING PETS INDOORS OR PROVIDE ADEQUATE PROTECTION IF OUTDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. PEOPLE SHOULD TAKE MEASURES TO PROTECT PLANTS BY COVERING THEM OR BRINGING THEM INSIDE. ALSO...PETS SHOULD BE PROTECTED OR MOVED INDOORS. BE CAREFUL HEATING YOUR HOME. SPACE HEATERS NEED TO BE KEPT 36 INCHES AWAY FROM ANYTHING THAT CAN BURN. TURN IT OFF WHEN YOU LEAVE THE ROOM OR GO TO BED. && $$ LAZ051-280000- /O.CON.KLCH.WI.Y.0025.000000T0000Z-111128T0000Z/ CAMERON- INCLUDING THE CITIES OF...CAMERON...HACKBERRY 340 PM CST SUN NOV 27 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * TIMING...NOW THROUGH 6 PM THIS EVENING. * WINDS...NORTHWEST WINDS 20 TO 25 MPH. GUSTS TO 30 MPH POSSIBLE INLAND...UP TO 35 MPH NEAR THE COAST. * IMPACTS...DRIVERS SHOULD USE CAUTION ESPECIALLY WHEN DRIVING ON EAST-WEST ORIENTED ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 TO 34 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. WINDS OVER LOCAL WATERWAYS COULD BE 5 MPH HIGHER THAN OVER LAND. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$
4 follow-up statements
107 WWUS74 KLCH 280003 NPWLCH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 603 PM CST SUN NOV 27 2011 ...FREEZING TEMPERATURES EXPECTED OVERNIGHT... .WITH CLEARING SKIES AND COLDER AIR MOVING INTO SOUTHEAST TEXAS...AS WELL AS PORTIONS OF WEST CENTRAL AND SOUTHWEST LOUISIANA...AND WIND SPEEDS DECREASING...TEMPERATURES ARE EXPECTED TO FALL TO NEAR OR BELOW FREEZING. THE FREEZING TEMPERATURES ARE EXPECTED MAINLY NORTH OF I-10 AND ALONG AND WEST OF HIGHWAY 171. TXZ215-216-280630- /O.EXP.KLCH.WI.Y.0025.000000T0000Z-111128T0000Z/ /O.EXT.KLCH.FZ.W.0022.111128T0700Z-111128T1500Z/ JEFFERSON-ORANGE- INCLUDING THE CITIES OF...BEAUMONT...PORT ARTHUR...ORANGE... VIDOR...BRIDGE CITY 603 PM CST SUN NOV 27 2011 ...FREEZE WARNING NOW IN EFFECT FROM 1 AM TO 9 AM CST MONDAY... ...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING... * TIMING...TEMPERATURES EXPECTED TO FALL 30 T0 32 DEGREES LATE TONIGHT THROUGH EARLY MONDAY MORNING. EXPECTED DURATION OF FREEZING TEMPERATURES IS 2 TO 3 HOURS. * IMPACTS...FOR FREEZING TEMPERATURES...PROTECT PLANTS BY COVERING THEM OR BRINGING THEM INSIDE. BRING PETS INDOORS OR PROVIDE ADEQUATE PROTECTION IF OUTDOORS. * WINDS...NORTHWEST WIND SPEEDS HAVE DECREASED AND ARE EXPECTED TO REMAIN BELOW ADVISORY CONDITIONS FOR THE REMAINDER OF THE NIGHT OVER LAND AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. PEOPLE SHOULD TAKE MEASURES TO PROTECT PLANTS BY COVERING THEM OR BRINGING THEM INSIDE. ALSO...PETS SHOULD BE PROTECTED OR MOVED INDOORS. BE CAREFUL HEATING YOUR HOME. SPACE HEATERS NEED TO BE KEPT 36 INCHES AWAY FROM ANYTHING THAT CAN BURN. TURN IT OFF WHEN YOU LEAVE THE ROOM OR GO TO BED. && $$ LAZ051-280115- /O.EXP.KLCH.WI.Y.0025.000000T0000Z-111128T0000Z/ CAMERON- INCLUDING THE CITIES OF...CAMERON...HACKBERRY 603 PM CST SUN NOV 27 2011 ...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING... WINDS ARE DECREASING ACROSS THE AREA AND ARE EXPECTED TO REMAIN BELOW ADVISORY CONDITIONS OVER LAND AREAS FOR THE REMAINDER OF THE NIGHT. $$ LAZ027-030-041-TXZ180-201-259>262-280630- /O.EXT.KLCH.FZ.W.0022.111128T0700Z-111128T1500Z/ VERNON-BEAUREGARD-CALCASIEU-TYLER-HARDIN-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- INCLUDING THE CITIES OF...LEESVILLE...NEW LLANO...DE RIDDER... LAKE CHARLES...SULPHUR...WOODVILLE...COLMESNEIL...LUMBERTON... SILSBEE...JASPER...KIRBYVILLE...NEWTON...BUNA...DEWEYVILLE 603 PM CST SUN NOV 27 2011 ...FREEZE WARNING NOW IN EFFECT FROM 1 AM TO 9 AM CST MONDAY... * TEMPERATURE...TEMPERATURES OF 29 TO 32 DEGREES IS EXPECTED BETWEEN 1 AM AND 8 AM MONDAY. EXPECTED DURATION OF FREEZING TEMPERATURES IS 2 TO 3 HOURS...WITH SOME OF THE USUAL COLDER LOCATIONS HAVING BELOW FREEZING TEMPERATURES FROM 3 TO 5 HOURS. * IMPACTS...PROTECT PLANTS BY COVERING THEM OR BRINGING THEM INSIDE. BRING PETS INDOORS OR PROVIDE ADEQUATE PROTECTION IF OUTDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. PEOPLE SHOULD TAKE MEASURES TO PROTECT PLANTS BY COVERING THEM OR BRINGING THEM INSIDE. ALSO...PETS SHOULD BE PROTECTED OR MOVED INDOORS. BE CAREFUL HEATING YOUR HOME. SPACE HEATERS NEED TO BE KEPT 36 INCHES AWAY FROM ANYTHING THAT CAN BURN. TURN IT OFF WHEN YOU LEAVE THE ROOM OR GO TO BED. && $$ RUA
111 WWUS74 KLCH 280345 NPWLCH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 945 PM CST SUN NOV 27 2011 ...FREEZING TEMPERATURES EXPECTED OVERNIGHT... .WITH CLEARING SKIES AND COLDER AIR MOVING INTO SOUTHEAST TEXAS... AS WELL AS PORTIONS OF WEST CENTRAL AND SOUTHWEST LOUISIANA...AND WIND SPEEDS DECREASING...TEMPERATURES ARE EXPECTED TO FALL TO NEAR OR BELOW FREEZING. THE FREEZING TEMPERATURES ARE EXPECTED MAINLY NORTH OF I-10 AND ALONG AND WEST OF HIGHWAY 171. LAZ027-030-041-TXZ180-201-215-216-259>262-281400- /O.CON.KLCH.FZ.W.0022.111128T0700Z-111128T1500Z/ VERNON-BEAUREGARD-CALCASIEU-TYLER-HARDIN-JEFFERSON-ORANGE- NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- INCLUDING THE CITIES OF...LEESVILLE...NEW LLANO...DE RIDDER... LAKE CHARLES...SULPHUR...WOODVILLE...COLMESNEIL...LUMBERTON... SILSBEE...BEAUMONT...PORT ARTHUR...ORANGE...VIDOR...BRIDGE CITY... JASPER...KIRBYVILLE...NEWTON...BUNA...DEWEYVILLE 945 PM CST SUN NOV 27 2011 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CST MONDAY... * TIMING...TEMPERATURES EXPECTED TO FALL 29 T0 32 DEGREES LATE TONIGHT THROUGH EARLY MONDAY MORNING...WITH THE COLDEST TEMPERATURES IN THE RURAL AREAS OF SOUTHEAST TEXAS AND WEST CENTRAL LOUISIANA. EXPECTED DURATION OF FREEZING TEMPERATURES IS 1 TO 3 HOURS...WITH UP TO 5 HOURS IN THE USUAL COLDER RURAL LOCATIONS OF UPPER SOUTHEAST TEXAS. * IMPACTS...FOR FREEZING TEMPERATURES...PROTECT PLANTS BY COVERING THEM OR BRINGING THEM INSIDE. BRING PETS INDOORS OR PROVIDE ADEQUATE PROTECTION IF OUTDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. PEOPLE SHOULD TAKE MEASURES TO PROTECT PLANTS BY COVERING THEM OR BRINGING THEM INSIDE. ALSO...PETS SHOULD BE PROTECTED OR MOVED INDOORS. BE CAREFUL HEATING YOUR HOME. SPACE HEATERS NEED TO BE KEPT 36 INCHES AWAY FROM ANYTHING THAT CAN BURN. TURN IT OFF WHEN YOU LEAVE THE ROOM OR GO TO BED. && $$ RUA
847 WWUS74 KLCH 281122 NPWLCH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 522 AM CST MON NOV 28 2011 ...FREEZING TEMPERATURES EXPECTED OVERNIGHT MONDAY... .COLD DRY AIR...ORIGINATING OVER THE SNOW-COVERED FIELDS OF NORTHERN MINNESOTA/SOUTHERN ONTARIO...WILL CONTINUE STREAMING IN ON NORTHERLY WINDS. SUB-FREEZING TEMPERATURES ARE POSSIBLE AFTER MIDNIGHT TUESDAY... ESPECIALLY ACROSS THE PINEY HILLS OF CENTRAL LOUISIANA AND THE LAKES REGION OF SOUTHEAST TEXAS. LAZ027-030-282200- /O.CAN.KLCH.FZ.W.0022.000000T0000Z-111128T1500Z/ /O.NEW.KLCH.FZ.W.0023.111129T0900Z-111129T1400Z/ VERNON-BEAUREGARD- INCLUDING THE CITIES OF...LEESVILLE...NEW LLANO...DE RIDDER 522 AM CST MON NOV 28 2011 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM CST TUESDAY... ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 8 AM CST TUESDAY. * IMPACTS...FOR FREEZING TEMPERATURES...PROTECT PLANTS BY COVERING THEM OR BRINGING THEM INSIDE. BRING PETS INDOORS OR PROVIDE ADEQUATE PROTECTION IF OUTDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. PEOPLE SHOULD TAKE MEASURES TO PROTECT PLANTS BY COVERING THEM OR BRINGING THEM INSIDE. ALSO...PETS SHOULD BE PROTECTED OR MOVED INDOORS. BE CAREFUL HEATING YOUR HOME. SPACE HEATERS NEED TO BE KEPT 36 INCHES AWAY FROM ANYTHING THAT CAN BURN. TURN IT OFF WHEN YOU LEAVE THE ROOM OR GO TO BED. && $$ LAZ041-TXZ215-216-281230- /O.CAN.KLCH.FZ.W.0022.000000T0000Z-111128T1500Z/ CALCASIEU-JEFFERSON-ORANGE- INCLUDING THE CITIES OF...LAKE CHARLES...SULPHUR...BEAUMONT... PORT ARTHUR...ORANGE...VIDOR...BRIDGE CITY 522 AM CST MON NOV 28 2011 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS CANCELLED THE FREEZE WARNING. $$ TXZ180-201-259>262-282200- /O.NEW.KLCH.FZ.W.0023.111129T0900Z-111129T1400Z/ /O.EXT.KLCH.FZ.W.0022.000000T0000Z-111128T1400Z/ TYLER-HARDIN-NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER- SOUTHERN NEWTON- INCLUDING THE CITIES OF...WOODVILLE...COLMESNEIL...LUMBERTON... SILSBEE...JASPER...KIRBYVILLE...NEWTON...BUNA...DEWEYVILLE 522 AM CST MON NOV 28 2011 ...FREEZE WARNING NOW IN EFFECT UNTIL 8 AM CST THIS MORNING... ...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 8 AM CST TUESDAY. * TIMING...TEMPERATURES WILL CHILL TO AROUND 30 DEGREES AFTER 3 AM TONIGHT...AND PERSIST UNTIL EARLY MORNING TUESDAY. * IMPACTS...FOR FREEZING TEMPERATURES...PROTECT PLANTS BY COVERING THEM OR BRINGING THEM INSIDE. BRING PETS INDOORS OR PROVIDE ADEQUATE PROTECTION IF OUTDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. PEOPLE SHOULD TAKE MEASURES TO PROTECT PLANTS BY COVERING THEM OR BRINGING THEM INSIDE. ALSO...PETS SHOULD BE PROTECTED OR MOVED INDOORS. BE CAREFUL HEATING YOUR HOME. SPACE HEATERS NEED TO BE KEPT 36 INCHES AWAY FROM ANYTHING THAT CAN BURN. TURN IT OFF WHEN YOU LEAVE THE ROOM OR GO TO BED. && $$ LAZ028-029-031>033-282200- /O.NEW.KLCH.FZ.W.0023.111129T0900Z-111129T1400Z/ RAPIDES-AVOYELLES-ALLEN-EVANGELINE-ST. LANDRY- INCLUDING THE CITIES OF...ALEXANDRIA...PINEVILLE...MARKSVILLE... BUNKIE...COTTONPORT...SIMMESPORT...MANSURA...OAKDALE...KINDER... VILLE PLATTE...MAMOU...OPELOUSAS...EUNICE 522 AM CST MON NOV 28 2011 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 8 AM CST TUESDAY. * TIMING...TEMPERATURES WILL CHILL TO AROUND 30 DEGREES AFTER 3 AM TONIGHT...AND PERSIST UNTIL EARLY MORNING TUESDAY. * IMPACTS...FOR FREEZING TEMPERATURES...PROTECT PLANTS BY COVERING THEM OR BRINGING THEM INSIDE. BRING PETS INDOORS OR PROVIDE ADEQUATE PROTECTION IF OUTDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. PEOPLE SHOULD TAKE MEASURES TO PROTECT PLANTS BY COVERING THEM OR BRINGING THEM INSIDE. ALSO...PETS SHOULD BE PROTECTED OR MOVED INDOORS. BE CAREFUL HEATING YOUR HOME. SPACE HEATERS NEED TO BE KEPT 36 INCHES AWAY FROM ANYTHING THAT CAN BURN. TURN IT OFF WHEN YOU LEAVE THE ROOM OR GO TO BED. && $$
412 WWUS74 KLCH 281327 NPWLCH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 727 AM CST MON NOV 28 2011 ...FREEZING TEMPERATURES EXPECTED OVERNIGHT MONDAY... .COLD DRY AIR...ORIGINATING OVER THE SNOW-COVERED FIELDS OF NORTHERN MINNESOTA/SOUTHERN ONTARIO...WILL CONTINUE STREAMING IN ON NORTHERLY WINDS. SUB-FREEZING TEMPERATURES ARE POSSIBLE AFTER MIDNIGHT TUESDAY... ESPECIALLY ACROSS THE PINEY HILLS OF CENTRAL LOUISIANA AND THE LAKES REGION OF SOUTHEAST TEXAS. TXZ180-201-259>262-282200- /O.CAN.KLCH.FZ.W.0022.000000T0000Z-111128T1400Z/ /O.CON.KLCH.FZ.W.0023.111129T0900Z-111129T1400Z/ TYLER-HARDIN-NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER- SOUTHERN NEWTON- INCLUDING THE CITIES OF...WOODVILLE...COLMESNEIL...LUMBERTON... SILSBEE...JASPER...KIRBYVILLE...NEWTON...BUNA...DEWEYVILLE 727 AM CST MON NOV 28 2011 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS CANCELLED THE FREEZE WARNING. * TIMING...TEMPERATURES WILL CHILL TO AROUND 30 DEGREES AFTER 3 AM TONIGHT...AND PERSIST UNTIL EARLY MORNING TUESDAY. * IMPACTS...FOR FREEZING TEMPERATURES...PROTECT PLANTS BY COVERING THEM OR BRINGING THEM INSIDE. BRING PETS INDOORS OR PROVIDE ADEQUATE PROTECTION IF OUTDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. PEOPLE SHOULD TAKE MEASURES TO PROTECT PLANTS BY COVERING THEM OR BRINGING THEM INSIDE. ALSO...PETS SHOULD BE PROTECTED OR MOVED INDOORS. BE CAREFUL HEATING YOUR HOME. SPACE HEATERS NEED TO BE KEPT 36 INCHES AWAY FROM ANYTHING THAT CAN BURN. TURN IT OFF WHEN YOU LEAVE THE ROOM OR GO TO BED. && $$ LAZ027>033-282200- /O.CON.KLCH.FZ.W.0023.111129T0900Z-111129T1400Z/ VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- INCLUDING THE CITIES OF...LEESVILLE...NEW LLANO...ALEXANDRIA... PINEVILLE...MARKSVILLE...BUNKIE...COTTONPORT...SIMMESPORT... MANSURA...DE RIDDER...OAKDALE...KINDER...VILLE PLATTE...MAMOU... OPELOUSAS...EUNICE 727 AM CST MON NOV 28 2011 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM CST TUESDAY... * TIMING...TEMPERATURES WILL CHILL TO AROUND 30 DEGREES AFTER 3 AM TONIGHT...AND PERSIST UNTIL EARLY MORNING TUESDAY. * IMPACTS...FOR FREEZING TEMPERATURES...PROTECT PLANTS BY COVERING THEM OR BRINGING THEM INSIDE. BRING PETS INDOORS OR PROVIDE ADEQUATE PROTECTION IF OUTDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. PEOPLE SHOULD TAKE MEASURES TO PROTECT PLANTS BY COVERING THEM OR BRINGING THEM INSIDE. ALSO...PETS SHOULD BE PROTECTED OR MOVED INDOORS. BE CAREFUL HEATING YOUR HOME. SPACE HEATERS NEED TO BE KEPT 36 INCHES AWAY FROM ANYTHING THAT CAN BURN. TURN IT OFF WHEN YOU LEAVE THE ROOM OR GO TO BED. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this freeze warning went out at Nov 27, 11:31 AM CST, 4 hours 9 minutes earlier.
Area forecast discussion, Nov 27, 11:31 AM CST, 4 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1131 AM CST SUN NOV 27 2011
.UPDATE...
WENT AHEAD AND ISSUED THE WIND ADVISORY FOR JEFFERSON AND ORANGE
COUNTIES AND INCLUDED CAMERON PARISH AS WELL AS WINDS OVER THE WRN
HALF OF THE PARISH AND NEAR THE COAST WILL LIKELY REACH 20 TO 25
MPH AS STRONGER WINDS JUST OFF THE SFC MIX DOWN THIS AFTN. 24
&&
.PREV DISCUSSION... /ISSUED 1101 AM CST SUN NOV 27 2011/
UPDATE...
GUSTY NRLY WINDS CONTINUE TO USHER MUCH COOLER AIR INTO THE REGION
TODAY. POST-FRONTAL STRATUS BLANKETS THE CWA EAST OF THE SABINE
RIVER. EXPECT CLOUDS TO GRADUALLY CLEAR FM W TO E TODAY...WITH SE
TX AND EXTREME WRN LA TO SEE SUNNY/MOSTLY SUNNY SKIES THIS AFTN
WITH CLOUDY SKIES TO LINGER THROUGH EARLY EVENING ACRS THE ERN
HALF OF THE AREA. DESPITE THE SUNNY SKIES OVER THE WRN
ZONES...STRONG CAA WILL COUNTER ANY POTENTIAL WARMUP THIS AFTN
WITH TEMPS ONLY EXPECTED TO RISE A FEW DEGREES TO THE MIDDLE
50S...WHILE OVER THE ERN ZONES TEMPS MAY ONLY CLIMB A DEGREE OR
TWO WITH CLOUDS HANGING IN THERE.
RADAR INDICATES PATCHY LIGHT DZ/RA HAS MOVED EAST OF THE AREA SO
LOWERED POPS OVER THE ERN ZONES FOR THE REMAINDER OF THE DAY. AT
THIS TIME...STILL EXPECT SUSTAINED WINDS TO REMAIN BELOW ADVISORY
CRITERIA ACRS MUCH OF THE AREA...BUT MAY NEED TO ADD ADVISORY FOR
LOWER SE TX WHERE WINDS HAVE RECENTLY STRENGTHENED TO NEAR 20 MPH.
MADE SOME ADJUSTMENTS TO HOURLY TEMPS/DEWPOINTS THIS MORNING TO
REFLECT TRENDS...BUT OVERALL FCST IS ON TRACK. 24
PREV DISCUSSION... /ISSUED 545 AM CST SUN NOV 27 2011/
DISCUSSION...
A COLD-ADVECTION INVERSION IS FOUND AROUND THE 5000-FOOT LEVEL...
TRAPPING POST-FRONTAL STRATUS. THE STRATUS WILL SLOWLY FRAGMENT...
FROM WEST-TO-EAST...DURING THE AFTERNOON HOURS.
ALSO...MODERATE TURBULENCE IS POSSIBLE VICINITY THE ADVECTION INVERSION.
PREV DISCUSSION... /ISSUED 348 AM CST SUN NOV 27 2011/
DISCUSSION...RADAR DEPICTING SOME POST-FRONTAL STRATIFORM RAINS
OVER THE EASTERN HALF OF THE FORECAST AREA. RAINS WILL BE
ADVANCING OUT OR DISSIPATING THROUGH THE MORNING HOURS AS DRIER
AIR ALOFT WORKS INTO THE REGION. LOW LEVEL MOISTURE AND CLOUDS
HOWEVER WILL LINGER SOMEWHAT LONGER WITH BEST CHANCES FOR ANY SUN
COMING OVER THE WESTERN HALF OF THE AREA. WITH BRISK NORTHWEST
WINDS TODAY AND STRONG COLD AIR ADVECTION...AREAS REMAINING UNDER
CLOUDS CAN EXPECT NO WARMUP FROM EARLY MORNING LOWS...AND ONLY A
SLIGHT INCREASE WHERE THE SUN MANAGES TO BREAK THROUGH. HAVE
UTILIZED THE NAM FOR CLOUD COVER.
TEMPERATURES FALL INTO THE 30S AREA-WIDE OVERNIGHT. AT THIS TIME
LOWEST TEMPS WOULD BE OVER THE WESTERN PORTION OF THE AREA WHERE
RADIATIONAL COOLING WILL BE MAXIMIZED UNDER CLEAR SKIES. FURTHER
EAST HOWEVER...CLOUDS MAY CONTINUE TO LINGER AND HAMPER THE COOL
DOWN. HAVE OPTED TO LET THE DAY CREW ADDRESS THE NEED AND
SUBSEQUENT PLACEMENT OF ANY FREEZE WARNINGS.
REMAINDER OF THE WEEK...SHARP TROF ALOFT EXTENDING FROM THE GREAT
LAKES REGION SOUTH AND SOUTHWEST INTO EAST TEXAS WILL ADVANCE OVER
AND EAST OF THE AREA TONIGHT EVOLVING INTO A FORMIDABLE CYCLONE
OVER THE LOWER MISSISSIPPI VALLEY. THIS SYSTEM FORECAST TO ADVANCE
NORTHEAST. A DEEP AND DRY NORTHERLY FLOW THROUGH THE COLUMN WILL
OVERSPREAD THE AREA IN THE WAKE OF THE SYSTEM WITH PRECIPITABLE
WATER VALUES PLUMMETING TO BELOW 1/4 INCH. NO PRECIP AND
UNSEASONABLY COOL TEMPERATURES THUS EXPECTED THROUGH MID-
WEEK...AND THEN CONTINUING THROUGH OF THE REMAINDER OF THE WEEK
AS A SECONDARY SURGE OF COLD AND DRY AIR SLIDES ACROSS THE REGION.
MARINE...A STRONG OFFSHORE FLOW WILL CONTINUE INTO MONDAY IN THE
WAKE OF A COLD FRONT. HIGH WINDS AND SEAS CAN BE EXPECTED AND A
SMALL CRAFT ADVISORY WILL BE MAINTAINED.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 54 35 58 34 / 10 0 0 0
KBPT 57 34 58 35 / 10 0 0 0
KAEX 52 34 55 30 / 10 0 0 0
KLFT 53 37 57 35 / 20 0 0 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR CAMERON.
TX...WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR JEFFERSON-ORANGE.
GM...SMALL CRAFT ADVISORY UNTIL 6 PM CST MONDAY FOR WATERS FROM
INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-WATERS
FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-WATERS
FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM.
SMALL CRAFT EXERCISE CAUTION UNTIL 6 PM CST THIS EVENING FOR
CALCASIEU LAKE-SABINE LAKE-VERMILION BAY.
SMALL CRAFT ADVISORY UNTIL NOON CST MONDAY FOR COASTAL WATERS
FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-COASTAL WATERS
FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-COASTAL
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA
OUT 20 NM.
&&
PUBLIC/MARINE...04Hazardous weather outlook, Nov 27, 4:35 AM CST, 11 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 435 AM CST SUN NOV 27 2011 GMZ430-432-LAZ027>033-041>045-051>055-TXZ180-201-215-216-259>262- 281045- SABINE LAKE-CALCASIEU LAKE-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 435 AM CST SUN NOV 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT COLD HIGH PRESSURE SETTLING INTO THE AREA WILL RESULT IN TEMPERATURES DROPPING WELL INTO THE 30S MONDAY MORNING. FREEZE WARNINGS MAY BE REQUIRED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY COOL HIGH PRESSURE WILL HOLD THROUGH THE WEEK MAINTAINING TEMPERATURES BELOW NORMAL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED. GMZ435-450-452-455-470-472-475-281045- VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 435 AM CST SUN NOV 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT A STRONG NORTHWEST FLOW WILL MAINTAIN HIGH WINDS AND SEAS. A SMALL CRAFT ADVISORY WILL CONTINUE. ADDITIONALLY...UNUSUALLY LOW TIDES CAN BE EXPECTED FOR AREA SHIP CHANNELS AND COASTAL LAKES AND BAYS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY WINDS WILL GRADUALLY DIMINISH MONDAY. NO FURTHER ADVISORIES WILL BE REQUIRED THROUGH THE REMAINDER OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED.
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 27, 11:17 AM CST | Wind Advisory | LCH | 7 hr | |
| Nov 27, 3:48 PM CST | Low Water Advisory | LCH | 26 hr |
Nearby
Freeze Warnings in Texas, 2011Freeze Warnings in Louisiana, 2011Every freeze warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.